Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 579, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 7:10 PM CST for 5 counties in Oklahoma. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2021, 7:10 PM CST (01:10 UTC)
- Expired
- Nov 10, 2021, 8:00 PM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cleveland County, OK, Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 32 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 7:35 PM CST | TSTM WND GST 60 | 5 Sw Mcloud, OK | TWO REPORTS OF NEAR 60 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:26 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
659
WUUS54 KOUN 110110
SVROUN
OKC027-081-109-125-133-110200-
/O.NEW.KOUN.SV.W.0579.211111T0110Z-211111T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
710 PM CST Wed Nov 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Seminole County in east central Oklahoma...
Southern Lincoln County in central Oklahoma...
Southeastern Oklahoma County in central Oklahoma...
Northeastern Cleveland County in central Oklahoma...
Northern Pottawatomie County in central Oklahoma...
* Until 800 PM CST.
* At 709 PM CST, severe thunderstorms were located along a line
extending from near Chandler to near Harrah, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management reported quarter size hail in Harrah.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southeastern Oklahoma City, Norman, Shawnee, Tecumseh, Chandler,
Harrah, McLoud, Stroud, Prague, Pink, Meeker, Davenport, Earlsboro,
Johnson, Sparks, Kendrick, Brooksville, Newalla, Stella and Dale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3522 9739 3579 9687 3580 9662 3540 9663
3521 9678
TIME...MOT...LOC 0109Z 260DEG 27KT 3567 9685 3546 9715
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bunker2 follow-up statements
250
WWUS54 KOUN 110131
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
731 PM CST Wed Nov 10 2021
OKC109-110140-
/O.CAN.KOUN.SV.W.0579.000000T0000Z-211111T0200Z/
Oklahoma OK-
731 PM CST Wed Nov 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKLAHOMA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3522 9729 3565 9680 3580 9662 3540 9663
3521 9678
TIME...MOT...LOC 0130Z 270DEG 27KT 3570 9666 3549 9697
$$
OKC027-081-125-133-110200-
/O.CON.KOUN.SV.W.0579.000000T0000Z-211111T0200Z/
Seminole OK-Lincoln OK-Cleveland OK-Pottawatomie OK-
731 PM CST Wed Nov 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR NORTHWESTERN SEMINOLE...SOUTHEASTERN LINCOLN...EAST CENTRAL
CLEVELAND AND NORTHERN POTTAWATOMIE COUNTIES...
At 730 PM CST, severe thunderstorms were located along a line
extending from 4 miles south of Stroud to 3 miles west of Meeker,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eastern Norman, Shawnee, Tecumseh, Stroud, Prague, Pink, Meeker,
Earlsboro, Johnson, Sparks, Brooksville, Dale, eastern Lake
Thunderbird, Little, Bethel Acres, Little Axe, Aydelotte, Centerview
and Harjo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3522 9729 3565 9680 3580 9662 3540 9663
3521 9678
TIME...MOT...LOC 0130Z 270DEG 27KT 3570 9666 3549 9697
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bunker312
WWUS54 KOUN 110147
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
747 PM CST Wed Nov 10 2021
OKC027-110157-
/O.CAN.KOUN.SV.W.0579.000000T0000Z-211111T0200Z/
Cleveland OK-
747 PM CST Wed Nov 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLEVELAND COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3521 9678 3522 9714 3526 9714 3540 9704
3555 9687 3561 9663 3540 9663
TIME...MOT...LOC 0147Z 270DEG 27KT 3572 9652 3550 9684
$$
OKC081-125-133-110200-
/O.CON.KOUN.SV.W.0579.000000T0000Z-211111T0200Z/
Seminole OK-Lincoln OK-Pottawatomie OK-
747 PM CST Wed Nov 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR NORTHWESTERN SEMINOLE...SOUTHEASTERN LINCOLN AND NORTHERN
POTTAWATOMIE COUNTIES...
At 747 PM CST, severe thunderstorms were located along a line
extending from 5 miles south of Depew to 3 miles east of Meeker,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shawnee, Tecumseh, Prague, Pink, Meeker, Earlsboro, Johnson,
Brooksville, Dale, Little, Bethel Acres, Aydelotte, Centerview and
Harjo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3521 9678 3522 9714 3526 9714 3540 9704
3555 9687 3561 9663 3540 9663
TIME...MOT...LOC 0147Z 270DEG 27KT 3572 9652 3550 9684
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BunkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 10, 2:18 PM CST, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 10, 6:34 PM CST, 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 634 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-120045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 634 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Strong to severe thunderstorms will occur across portions of central and southern Oklahoma, and north Texas through the evening. Hail up to golf ball size and wind gusts up to 70 mph are the main threat with the strongest storms. There is a low tornado threat across portions of southern Oklahoma and north Texas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Nov 10, 6:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 S LAKESIDE CITY 33.77N 98.55W
11/10/2021 M1.00 INCH ARCHER TX EMERGENCY MNGR
&&Local storm report, Nov 10, 6:42 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TORNADO 4 SE BRAY 34.60N 97.76W
11/10/2021 STEPHENS OK TRAINED SPOTTER
&&
PWLocal storm report, Nov 10, 6:48 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 4 NE BRAY 34.66N 97.78W
11/10/2021 E1.00 INCH STEPHENS OK TRAINED SPOTTER
DIMES AND QUARTERS. TIME ESTIMATED BASED ON
RADAR.
&&
BRBLocal storm report, Nov 10, 6:53 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
653 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 5 E JONES 35.57N 97.21W
11/10/2021 E1.00 INCH OKLAHOMA OK FIRE DEPT/RESCUE
&&
PWLocal storm report, Nov 10, 6:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL DEER CREEK 36.81N 97.52W
11/10/2021 M1.00 INCH GRANT OK TRAINED SPOTTER
&&Local storm report, Nov 10, 7:02 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 3 N HARRAH 35.54N 97.16W
11/10/2021 E1.00 INCH OKLAHOMA OK FIRE DEPT/RESCUE
&&
PWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:15 PM CST | Special Weather Statement | OUN | Garvin | 30 min |
| Nov 10, 6:18 PM CST | Severe Thunderstorm Warning | OUN | Payne | 27 min |
| Nov 10, 6:20 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 40 min |
| Nov 10, 6:24 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne, Pottawatomie | 51 min |
| Nov 10, 6:36 PM CST | Special Weather Statement | OUN | Cleveland, McClain | 24 min |
| Nov 10, 6:40 PM CST | Tornado Warning | OUN | Carter, Garvin, Stephens | 27 min |
| Nov 10, 6:42 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 21 min |
| Nov 10, 7:11 PM CST | Special Weather Statement | OUN | Carter | 34 min |
| Nov 10, 7:13 PM CST | Special Weather Statement | OUN | Garvin | 32 min |
| Nov 10, 7:17 PM CST | Special Weather Statement | OUN | Bryan | 13 min |
| Nov 10, 7:18 PM CST | Special Weather Statement | OUN | Pontotoc | 27 min |
| Nov 10, 7:31 PM CST | Special Weather Statement | OUN | Bryan | 29 min |
| Nov 10, 7:33 PM CST | Special Weather Statement | OUN | Bryan | 27 min |
| Nov 10, 7:41 PM CST | Severe Thunderstorm Warning | OUN | Bryan | 19 min |
| Nov 10, 7:46 PM CST | Tornado Warning | OUN | Carter, Murray | 27 min |
| Nov 10, 8:16 PM CST | Special Weather Statement | OUN | Carter | 29 min |
| Nov 10, 8:28 PM CST | Special Weather Statement | OUN | Coal | 32 min |
| Nov 10, 8:50 PM CST | Special Weather Statement | OUN | Atoka | 25 min |
| Nov 10, 8:56 PM CST | Special Weather Statement | OUN | Atoka | 34 min |
| Nov 10, 9:13 PM CST | Special Weather Statement | OUN | Atoka | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.